MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK MS PRIME - 423281

BIOMÉRIEUX SA VITEK MS PRIME - 423281
Model Number 423281
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: vitek® ms prime is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms prime system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial and fungal infections.The vitek® ms prime system is intended for laboratory use by healthcare professionals who are trained in microbiology and good laboratory practices.Issue description: a customer in the united states notified biomérieux of obtaining a misidentification of a corynebacterium species as brucella species in association with the vitek® ms prime (ref (b)(4), serial (b)(6)).The customer reported that they obtained an identification of brucella species with initial testing using the vitek ms prime.The identification to brucella species was unable to be reproduced and the organism was confirmed to be corynebacterium.Vitek ms prime: brucella species expected: corynebacterium species there is no indication or report from the customer that this event led to or contributed to death, serious injury, or serious deterioration in the state of health of the patient.An investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of obtaining a misidentification of a corynebacterium species as brucella species in association with the vitek® ms prime (ref (b)(4) , serial (b)(6).Complaint trend analysis: global customer service (gcs) performed a complaint trend analysis and did not identify the customer's issue as a trend for the vitek ms prime.Investigation: it was not possible to investigate regarding this specific misidentification because no data have been received.The customer declined to pursue an investigation and did not provide the data necessary to investigate the issue further.Root cause: the cause for the customer's issue could not be determined since the customer did not provide the strain for testing or any data for further analysis.Conclusion.The investigation could not find any evidence of a product performance issue.As the customer did not provide any strains or data for analysis, no further investigation could be completed.The customer's claimed issue of a misidentification of a corynebacterium as brucella has not been identified as a trend for the vitek ms prime.

Brand Name
VITEK MS PRIME - 423281
Common Device Name
VITEK MS PRIME - 423281
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key17363684
Report Number9615754-2023-00036
Device Sequence Number6068810
Product Code QBN
UDI-Device Identifier03573026611422
UDI-Public03573026611422
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K212461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown